Advertisement

Mathematische Annalen

, Volume 333, Issue 2, pp 393–403 | Cite as

Global Euler obstruction and polar invariants

  • José SeadeEmail author
  • Mihai Tibăr
  • Alberto. Verjovsky
Article

Abstract

Let Open image in new window be a purely dimensional, complex algebraic singular space. We define a global Euler obstruction Eu(Y) which extends the Euler-Poincaré characteristic in case of a nonsingular Y. Using Lefschetz pencils, we express Eu(Y) as alternating sum of global polar invariants.

Mathematics Subject Classification (2000)

32S20 14C17 57R20 32S65 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Brasselet, J.P., Schwartz, M.H.: Sur les classes de Chern d'un ensemble analytique complexe. Asterisque 82–83, 93–147 (1981)Google Scholar
  2. 2.
    Brasselet, J.-P., Lê, D.T., Seade, J.: Euler obstruction and indices of vector fields. Topology 39(6), 1193–1208 (2000)CrossRefGoogle Scholar
  3. 3.
    Brasselet, J.-P., Massey, D.B., Parameswaran, A.J., Seade, J.: Euler obstruction and defects of functions on singular varieties J. London Math. Soc. (2) 70(1), 59–76 (2004)Google Scholar
  4. 4.
    Burghelea, D., Verona, A.: Local homological properties of analytic sets. Manuscripta Math. 7, 55–66 (1972)CrossRefGoogle Scholar
  5. 5.
    Dubson, A.: Classes caractéristiques des variétés singuliéres. C.R. Acad. Sc. Paris 287(4), 237–240 (1978)Google Scholar
  6. 6.
    Dubson, A.: Formule pour l'indice des complexes constructibles et des D-modules holonomes. C. R. Acad. Sci. Paris Sér. I Math. 298(6), 113–116 (1984)Google Scholar
  7. 7.
    Goresky, M., MacPherson, R.: Stratified Morse theory. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, Bd. 14. Berlin Springer-Verlag 1988Google Scholar
  8. 8.
    Lamotke, K.: The topology of complex projective varieties after S. Lefschetz. Topology 20, 15–51 (1981)CrossRefGoogle Scholar
  9. 9.
    Lê, D.T., Teissier, B.: Variétés polaires locales et classes de Chern des variétés singulieres. Ann. Math 114, 457–491 (1981)Google Scholar
  10. 10.
    MacPherson, R.: Chern classes for singular varieties. Ann. Math 100, 423–432 (1974)Google Scholar
  11. 11.
    Milnor, J.: Singular points of complex hypersurfaces. Ann. Math. Studies 61, Princeton 1968Google Scholar
  12. 12.
    Piene, R.: Polar classes of singular varieties. Ann. Sci. Ecole Norm. Sup. (4) 11(2), 247–276 (1978)Google Scholar
  13. 13.
    Schwartz, M.-H.: Champs radiaux sur une stratification analytique complexe. Travaux en cours 39, Hermann, 1991Google Scholar
  14. 14.
    Schürmann, J.: A short proof of a formula of Brasselet, Lê and Seade. math. AG/ 0201316Google Scholar
  15. 15.
    Schürmann, J.: Topology of singular spaces and constructible sheaves. Mathematics Institute of the Polish Academy of Sciences. Mathematical Monographs (New Series), 63. Birkhäuser Verlag, Basel, 2003Google Scholar
  16. 16.
    Steenrod, N.: The Topology of Fiber Bundles. Princeton Univ. Press, 1951Google Scholar
  17. 17.
    Tibăr, M.: Asymptotic equisingularity and topology of complex hypersurfaces. Internat. Math. Res. Notices 1998, (18), pp. 979–990Google Scholar
  18. 18.
    Tibăr, M.: Connectivity via nongeneric pencils. Internat. J. Math. 13(2), 111–123 (2002)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Instituto de Matemáticas, Unidad CuernavacaUniversidad Nacional Autónoma de MéxicoCuernavacaMéxico
  2. 2.Mathématiques, UMR 8524 CNRSUniversité de Lille 1Villeneuve d'AscqFrance

Personalised recommendations